MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*SLEEVE PRX ZTT, 18F-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*SLEEVE PRX ZTT, 18F-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Catalog Number 550525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); No Code Available (3191)
Date of Event 12/16/2011
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Reason for original complaint: litigation alleges that patient has experienced severe pain and toxic levels of cobalt and chromium in her blood.Records indicate that the patient was revised because of alval, metallosis, elevated ion levels, noise, and the stem loose in the sleeve.In addition to what were previously alleged, ppf alleges metal wear and elevated metal ions.Added hospital, law firm, sleeve was added due to loosening of the stem.Doi: (b)(6) 2009.Dor: (b)(6) 2010, (right hip) initial.
 
Additional Manufacturer Narrative
Product complaint (b)(4).1818910-2019-107188 is being retracted since this product was reported in error.No patient death, serious injury or evidence of reportable product malfunction occurred.Depuy considers the investigation closed at this time.Should any additional information be received to change the outcome of the performed investigation, the complaint will be re-opened.
 
Event or Problem Description
Upon review of the medical records from the (b)(6) 2010 revision, the surgeon states "the femoral sleeve was secure and the stem was secure within the sleeve but upon simple removal attempts on the femur, it was noted that the femoral stem was fairly loose and easily removed" therefore, the sleeve is not reportable at this time as no patient harm occurred from this product.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key9144867
Report Number1818910-2019-107188
Device Sequence Number11472578
Product Code LPH
UDI-Device Identifier10603295175308
UDI-Public10603295175308
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K934412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2010
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2012
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number550525
Device Lot Number2536706
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer10/25/2019
12/10/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/25/2019
01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight64